Hail, Brazoria
- When
- June 8, 1:30 AM CST
- Where
- Brazoria County, 3.79 mi NNE of Iowa Colony
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 29.526, -95.386
The hail was reported at the intersection of Highway 288 and FM Road 101.
General atmospheric instability, brought on by a eastern-passing weak shortwave disturbance, allowed for the development of storm clusters. Outflow boundaries from these storms produced downstream cells that were strong enough to generate hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
General atmospheric instability, brought on by a eastern-passing weak shortwave disturbance, allowed for the development of storm clusters. Outflow boundaries from these storms produced downstream cells that were strong enough to generate hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 7, 10:45 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1145 PM CDT FRI JUN 7 2013 .DISCUSSION... SEE AVIATION. && .AVIATION... ABUNDANT HIGH CLOUDS ACROSS THE AREA IN ASSOCIATION WITH THE SLOW MOVING MID/UPPER DISTURBANCE. COULD SEE SOME SHWR DEVELOPMENT OVERNIGHT NEAR THE COAST WHERE THERE IS A SIGNIFICANT LOW-LEVEL MOISTURE DIFFERENCE. THINK IT IS TOO DRY FOR MUCH FOG TONIGHT. THE EXCEPTION TO THIS COULD BE LBX IF HIGH CLOUDS THIN LATER TONIGHT. SHOULD SEE A CU FIELD DEVELOP WITH HEATING TOMORROW AND SOME SHWR ACTIVITY AS DEEPER MOISTURE MOVES INLAND DURING THE DAY. 33 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 64 90 71 92 73 / 10 10 10 10 10 HOUSTON (IAH) 67 91 72 92 74 / 10 20 10 20 10 GALVESTON (GLS) 74 86 77 88 79 / 20 20 10 20 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...46 AVIATION/MARINE...33
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 330 AM CDT FRI JUN 7 2013 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 081200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 330 AM CDT FRI JUN 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1127 PM CDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL CORRIGAN 31.00N 94.82W
06/06/2013 E0.75 INCH POLK TX FIRE DEPT/RESCUE
DIME SIZE HAIL OBSERVED IN CORRIGAN.
0306 PM HAIL 1 E GRAPELAND 31.49N 95.46W
06/06/2013 E1.00 INCH HOUSTON TX TRAINED SPOTTER
NICKLE TO QUARTER SIZE HAIL WITH WIND GUSTS TO 55 MPH
AT SPIVEY ROAD.
0309 PM TSTM WND DMG 2 W GRAPELAND 31.49N 95.52W
06/06/2013 HOUSTON TX EMERGENCY MNGR
PEA SIZE HAIL AND TREES DOWN NEAR GRAPELAND.
0312 PM HAIL 1 NNE GRAPELAND 31.51N 95.48W
06/06/2013 E1.00 INCH HOUSTON TX EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED IN THE NORTHERN CITY LIMITS
OF GRAPELAND.
0350 PM TSTM WND DMG CROCKETT 31.32N 95.46W
06/06/2013 HOUSTON TX LAW ENFORCEMENT
POWERLINES DOWN IN CROCKETT.
0350 PM TSTM WND DMG CROCKETT 31.32N 95.46W
06/06/2013 HOUSTON TX LAW ENFORCEMENT
TREES DOWN THROUGHOUT HOUSTON COUNTY.
0416 PM TSTM WND DMG 5 ENE GROVETON 31.10N 95.05W
06/06/2013 TRINITY TX LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN...ESPECIALLY
BETWEEN APPLE SPRINGS AND GROVETON.
0430 PM TSTM WND DMG 2 N CORRIGAN 31.03N 94.82W
06/06/2013 POLK TX EMERGENCY MNGR
TREES AND POWER LINES DOWN IN THE NORTHERN PART OF POLK
COUNTY.
0431 PM TSTM WND DMG 7 W CORRIGAN 31.01N 94.95W
06/06/2013 POLK TX LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 287 NEAR CARMONA.
0446 PM TSTM WND DMG 7 E LIVINGSTON 30.70N 94.82W
06/06/2013 POLK TX AMATEUR RADIO
TREES DOWN NEAR HIGHWAY 190 IN LIVINGSTON.
0525 PM TSTM WND DMG 5 N CONROE 30.40N 95.47W
06/06/2013 MONTGOMERY TX LAW ENFORCEMENT
SIGN SNAPPED OFF AND BLOWN INTO A WRECKER TRUCK
DAMAGING THE VEHICLE AROUND 525 PM NEAR CALVARY ROAD AND
INTERSTATE 45.
0540 PM TSTM WND DMG 2 SSW NORTH CLEVELAND 30.34N 95.11W
06/06/2013 LIBERTY TX FIRE DEPT/RESCUE
TREES DOWN AT THE CORNER OF FM 1725 AND HIGHWAY 105 IN
CLEVELAND.
0615 PM TSTM WND DMG DAYTON 30.05N 94.90W
06/06/2013 LIBERTY TX LAW ENFORCEMENT
TREES DOWN IN DAYTON
0616 PM HAIL LIBERTY 30.05N 94.80W
06/06/2013 E1.75 INCH LIBERTY TX LAW ENFORCEMENT
GOLFBALL HAIL IN LIBERTY.
0616 PM TSTM WND DMG 3 SW WOODBRANCH 30.15N 95.22W
06/06/2013 MONTGOMERY TX LAW ENFORCEMENT
TREE DOWN IN NEW CANEY ON HEIGHTS BLVD.
0705 PM HAIL 8 NE KATY 29.86N 95.72W
06/06/2013 E1.75 INCH HARRIS TX TRAINED SPOTTER
GOLFBALL SIZE HAIL REPORTED ON FRY ROAD BETWEEN LITTLE
YORK AND FM 529.
0712 PM HAIL 2 SE CLOVERLEAF 29.77N 95.15W
06/06/2013 E1.00 INCH HARRIS TX AMATEUR RADIO
QUARTER SIZE HAIL AT THE CORNER OF INTERSTATE 10 AND
WEST LOOP OF BELTWAY 8 IN CHANNELVIEW.
0720 PM HAIL SHOREACRES 29.62N 95.00W
06/06/2013 M1.25 INCH HARRIS TX PUBLIC
PHOTO FROM PUBLIC SHOWING 1.25 INCH HAIL.
0730 PM HAIL 2 S SHOREACRES 29.59N 95.00W
06/06/2013 E2.50 INCH HARRIS TX EMERGENCY MNGR
TENNIS BALL SIZE HAIL JUST NORTH OF SEABROOK.
0801 PM MARINE TSTM WIND 2 E SAN LEON 29.49N 94.91W
06/06/2013 M60 MPH GMZ335 TX COAST GUARD
SHIP OFF REDFISH REPORTED GUSTS 50 TO 60 MPH.
&&
EVENT NUMBER HGX1300124 HGX1300125 HGX1300126 HGX1300127 HGX1300128
HGX1300129 HGX1300132 HGX1300135 HGX1300130 HGX1300133 HGX1300134
HGX1300136 HGX1300138 HGX1300137 HGX1300140 HGX1300141 HGX1300139
HGX1300144 HGX1300142 HGX1300143
DRThe Houston radar (KHGX), 30 km away, was scanning. The volume nearest the first event began at 07:27 UTC.
1 hail. Local standard time, as filed.
The hail was reported at the intersection of Highway 288 and FM Road 101.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458272.